Doctor insights on:
Whoprescribed-megace: Are you taking it because of any h/o cancer or just taking it as an appetite stimulant. Sorry for asking this question because menace not avery commonly prescribed drug ,for loss of appetite. Who prescribed it, your primary care doctor or some other consult physician. Need the above information before answering fully for ur question please. ...Read more
Yes: It works well with many patients.Get a more detailed answer ›
No: There should not be any effect.Get a more detailed answer ›
Progestin: Breakthrough bleeding can be a side effect of Progesterone based medications such as megestrol (progestin) & will subside after cessation of therapy. If the bleeding is protracted your doctor may prescribe another medication to help stop the bleeding. Consult your doctor or gynecologist to make sure the bleeding was not caused by an underlying gynecological pathology. ...Read moreSee 1 more doctor answer
Does megestrol cause my BBT to rise and stay risen? (took for 7 days and rose the day after starting taking it and is still up 6 days after stopping)
More likely normal: If you noticed a rise in BBT related to ovulation, then i would say that this will stay elevated during the entire "luteal phase" of your cycle until you either get pregnant or get your period. So, 13 days of an elevated BBT is more likely just normal and unrelated to the medication. ...Read more
I have been taking Megace (megestrol) Es on and off.Now im back on it for two weeks.But Im not getting hungry or gaining at all.What could be happening.Concerned?
Depends: Megace (megestrol) ES is used for Anorexia/weight loss, AIDs associated weight loss, Cancer related Cachexia. I have used it for patients who have no appetite. First determine why you have not appetite? Review sx with Dr. who prescribed med.. Consider going to a nutritionist to create a diet plan that is palatable for your palate. Excess calories will lead to weight gain. ...Read more
New prescription: If your doctor did not tell you why you were prescribed this medication you need to ask him/her why. If you are not satisfied with your doctor seek advice from another doctor. In the meantime go on line and read through the information about your new drug. ...Read more
It depends: The real question is why are you underweight. Megace is a steroid based compound that increases appetite and as a result weight. It does not specifically put on bodyweight. It does promote fat stores. Additionally, when you stop Megace there is the potential for adrenal insufficiency acutely. What you should be focusing on his training underlying cause and if possible treating the cause! ...Read more
Is it okay to start Pueraria Mirifica 500mg, right after, or day after stopping Megace (megestrol) Es? Any concerns?
Depends: Since pueraria migifica is a phytoestrogen ( a plant derived estrogen like compound ), it may be contraindicated altogether and risky if the megace (megestrol) has been used for certain conditions. Ask your doctor if estrogen is safe for you and if not you should avoid the pueraria. Hope this helps. ...Read more
Is it normal to have spotting or light bleeding daily while taking Megestrol. I have been on it for a month. I just started bleeding last week. ?
My dad wants to gain weight but he can't he's tried a medicine called megace (megestrol) and it hasn't worked yet. He just wants to gain 10 pounds.
Weight gain: More information is needed. Does your dad have any illness that could be causing weight loss? Hopefully his doctor prescribed the megace (megestrol). It may take a while for this medicine to increase the appetite. He needs to discuss the dose of med with his doctor. It may need to be adjusted. Also he may need some food supplements to increase the calorie intake. These should be discussed with the doctor. ...Read more
I took megace (megestrol) es for about 3 months. People tell me that i look darker, as if I have a tan. Is this a side effect? Will i continue to get darker?
Adrenal suppression: One of the possible side effects from Megace (megestrol) is adrenal suppression, which can result in darker pigmentation of the skin. You should contact your physician immediately to notify him/her of this symptom. Depending on why you are taking it and the severity of your other problems, you need to discuss discontinuation of the medication. ...Read more